Alert archive / New York / Small Craft Advisories in 2014

Small Craft Advisory 60, NWS Buffalo, NY

July 6, 2014

NWS Buffalo, NY issued this small craft advisory at Jul 6, 2014, 9:54 AM EDT. It took effect at Jul 7, 2014, 9:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2014, 9:54 AM EDT (13:54 UTC)
In effect from
Jul 7, 2014, 9:00 AM EDT
Expired
Jul 7, 2014, 11:00 PM EDT
In force
14 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WHUS71 KBUF 061354
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
954 AM EDT SUN JUL 6 2014

LEZ020-040-041-LOZ030-042-062200-
/O.CON.KBUF.SC.Y.0059.140706T1400Z-140707T0000Z/
/O.NEW.KBUF.SC.Y.0060.140707T1300Z-140708T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
954 AM EDT SUN JUL 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-062200-
/O.NEW.KBUF.SC.Y.0060.140707T1300Z-140708T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
954 AM EDT SUN JUL 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
698 
WHUS71 KBUF 061845
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
245 PM EDT SUN JUL 6 2014

LEZ020-040-041-LOZ030-042-070245-
/O.CON.KBUF.SC.Y.0059.000000T0000Z-140707T0000Z/
/O.CON.KBUF.SC.Y.0060.140707T1300Z-140708T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
245 PM EDT SUN JUL 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM EDT
MONDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-070245-
/O.CON.KBUF.SC.Y.0060.140707T1300Z-140708T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
245 PM EDT SUN JUL 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM EDT
MONDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
689 
WHUS71 KBUF 070009
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
809 PM EDT SUN JUL 6 2014

LEZ020-040-041-LOZ030-042-070815-
/O.EXP.KBUF.SC.Y.0059.000000T0000Z-140707T0000Z/
/O.CON.KBUF.SC.Y.0060.140707T1300Z-140708T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
809 PM EDT SUN JUL 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM EDT
MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-070815-
/O.CON.KBUF.SC.Y.0060.140707T1300Z-140708T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
809 PM EDT SUN JUL 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM EDT
MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
650 
WHUS71 KBUF 070546
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
146 AM EDT MON JUL 7 2014

LEZ020-040-041-LOZ030-042-043-071400-
/O.CON.KBUF.SC.Y.0060.140707T1300Z-140708T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
146 AM EDT MON JUL 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
745 
WHUS71 KBUF 070840
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
440 AM EDT MON JUL 7 2014

LEZ020-040-041-LOZ030-042-043-071645-
/O.CON.KBUF.SC.Y.0060.140707T1300Z-140708T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
440 AM EDT MON JUL 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
410 
WHUS71 KBUF 071150
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
750 AM EDT MON JUL 7 2014

LEZ020-040-041-LOZ030-042-043-072000-
/O.CON.KBUF.SC.Y.0060.140707T1300Z-140708T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
750 AM EDT MON JUL 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
176 
WHUS71 KBUF 071954
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
354 PM EDT MON JUL 7 2014

LEZ040-041-080300-
/O.EXT.KBUF.SC.Y.0060.000000T0000Z-140708T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
354 PM EDT MON JUL 7 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-LOZ030-080000-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-140708T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
354 PM EDT MON JUL 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-080000-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-140708T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
354 PM EDT MON JUL 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK/LEVAN
495 
WHUS71 KBUF 080004
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
804 PM EDT MON JUL 7 2014

LEZ020-LOZ030-042-043-080115-
/O.EXP.KBUF.SC.Y.0060.000000T0000Z-140708T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
804 PM EDT MON JUL 7 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

LEZ040-041-080300-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-140708T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
804 PM EDT MON JUL 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 9:52 AM EDT, 2 minutes earlier.

Area forecast discussion, Jul 6, 9:52 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
952 AM EDT SUN JUL 6 2014

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFF THE EAST COAST THIS AFTERNOON AS LOW
PRESSURE APPROACHES THE AREA FROM THE WEST. THIS SYSTEM WILL BRING
SHOWERS AND THUNDERSTORMS ON MONDAY...FOLLOWED BY A SERIES OF
DISTURBANCES THAT WILL KEEP THE WEATHER WARM AND UNSETTLED THROUGH
THE MIDDLE OF THE WEEK.  HIGH PRESSURE AND COOLER DRIER WEATHER WILL
RETURN FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
CLEAR TO SCATTERED MID CLOUDS WILL GRADUALLY FILL IN WITH MID AND
HIGH CLOUDS THIS AFTERNOON IN ADVANCE OF AN APPROACHING LOW PRESSURE
SYSTEM.

AS THE AXIS OF THE SURFACE HIGH CURRENTLY OVERHEAD SHIFTS TO OUR
EAST...SOUTHWESTERLY RETURN FLOW WILL STRENGTHEN ACROSS THE FORECAST
AREA. THIS SYNOPTIC SCALE FLOW WILL ENHANCE THE LAKE
BREEZE...RESULTING IN A VERY BREEZY AFTERNOON ACROSS THE NIAGARA
FRONTIER AND EAST OF LAKE ONTARIO WHERE GUSTS OF 20 TO 30 MPH WILL
BE POSSIBLE. TEMPERATURES TODAY WILL ALSO RUN A FEW DEGREES WARMER
THAN YESTERDAY AS WARMER AIR ADVECTS INTO THE REGION. LOOK FOR HIGHS
IN THE UPPER 70S TO LOWER 80S...WARMEST IN THE GENESEE VALLEY AND
ACROSS THE LAKE ONTARIO PLAIN.

MID-LEVEL CLOUD COVER WILL CONTINUE TO THICKEN AND LOWER TONIGHT
WITH THE APPROACH OF A SURFACE TROUGH EXTENDING FROM A SURFACE LOW
THAT WILL BE TRACKING ACROSS NORTHERN ONTARIO OVER THE NEXT 24
HOURS. SOUTHWESTERLY FLOW WILL BACK TOWARDS THE SOUTH OVERNIGHT AND
DEWPOINTS WILL BE ON THE RISE. THE COMBINATION OF AN INCREASINGLY
WARM AND MOIST AIRMASS ADVECTING INTO THE REGION AND DOWNSLOPING
WILL RESULT IN A BALMY NIGHT FOR MUCH OF THE FORECAST AREA WITH LOWS
IN THE MID TO UPPER 60S...WARMEST ACROSS THE NIAGARA
FRONTIER...WHILE THE HIGHER ELEVATIONS OF THE SOUTHERN TIER AND
NORTH COUNTRY WILL BE THE COOLER SPOTS WITH UPPER 50S TO LOWER 60S.
IN ADDITION...THOUGH THE GUSTS ACROSS THE NIAGARA FRONTIER AND EAST
OF LAKE ONTARIO SHOULD DIMINISH AFTER SUNSET...WITH THE WINDS
BACKING MORE TO THE SOUTH...THERE IS A POTENTIAL FOR DOWNSLOPING OFF
THE CHAUTAUQUA RIDGE TONIGHT THAT COULD BRING GUSTS OF 20-30 MPH TO
THE LAKE ERIE SHORELINE ACROSS CHAUTAUQUA/SOUTHERN ERIE COUNTIES.
ALSO...THERE WILL BE A CHANCE OF SHOWERS LATE TONIGHT AS THE SURFACE
TROUGH ARRIVES ON OUT DOORSTEP...THOUGH IT CURRENTLY APPEARS THAT
THE BULK OF THE RAINFALL SHOULD HOLD OFF UNTIL MONDAY MORNING.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
ACTIVE WEATHER FEATURING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
CONTINUES TO BE EXPECTED MONDAY AND AGAIN ON TUESDAY AS A SERIES OF
COLD FRONTS CUTS THROUGH A WARM AND HUMID AIRMASS ACROSS OUR REGION.
THE FIRST OF THESE FRONTS LOOKS TO ARRIVE MONDAY AFTERNOON ALTHOUGH
A 40 KT LOW LEVEL JET WILL SURGE NORTH AHEAD OF THE FRONT BRINGING
GUSTY WINDS AND CHANCES FOR PRE-FRONTAL SHOWERS. INSTABILITY AND
WIND SHEAR WILL PEAK ALONG THE COLD FRONT IN THE AFTERNOON WITH
STORM CELLS BRINGING AN ORGANIZED THREAT FOR SEVERE WEATHER
INCLUDING STRONG WIND GUSTS AND HEAVY RAIN. THE FRONT AND ASSOCIATED
THUNDERSTORMS WILL PUSH TO EASTERN NEW YORK BY SUNSET WITH SOME
LINGERING SHOWERS TAPERING OFF OVERNIGHT.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LOOKS LIKELY ON TUESDAY
AS A SECOND LOW PRESSURE SYSTEM DEVELOPS BENEATH A MID-LEVEL
SHORTWAVE TROUGH CROSSING THE UPPER MIDWEST STATES AND GREAT LAKES.
SYNOPTIC FORCING...INSTABILITY AND 0-6KM BULK WIND SHEAR VECTORS TO
50KTS LOOK TO MAKE TUESDAYS SEVERE WEATHER THREAT POSSIBLY MORE
ELEVATED THAN WHAT WE SEE ON MONDAY. THE BEST TIMING OF THE SHOWERS
AND THUNDERSTORMS WILL BE AFTERNOON AND EVENING TIMING CONCURRENT
WITH THE PASSAGE OF THE COLD FRONT THEN TAPERING OFF OVERNIGHT.
DAYTIME HIGH TEMPERATURES MONDAY AND TUESDAY WILL TOP OUT WITHIN A
FEW DEGREES OF 80 WITH OVERNIGHT LOW TEMPERATURES LIMITED TO THE 60S
BY A JUICY AIRMASS IN PLACE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
WEDNESDAY AND THURSDAY AN AMPLIFIED MID-LEVEL TROUGH WILL SHIFT EAST
ACROSS THE GREAT LAKES INTO NEW ENGLAND. THE COLD AIR WITHIN THIS
TROUGH MAY STILL TRIGGER A FEW SHOWERS ON WEDNESDAY WITH HIGHEST
CHANCES BEING ACROSS THE SOUTHERN TIER AND EAST OF LAKE ONTARIO
CLOSER TO LINGERING MOISTURE FROM THE STORM SYSTEM ON TUESDAY. ONLY
INCLUDED A LOW CHANCE OF A DIURNALLY TRIGGERED SHOWER ON THURSDAY
TOWARD THE EAST OTHERWISE JUST SOME DIURNAL CUMULUS POPPING UP EACH
AFTERNOON. SURFACE HIGH PRESSURE BUILDS OVERHEAD THURSDAY NIGHT THEN
SHIFTS TO NEW ENGLAND BY FRIDAY WITH DRY WEATHER.

DIFFERENCES IN MODEL GUIDANCE ARISE NEXT WEEKEND WITH HOW QUICKLY
THE SURFACE HIGH SHIFTS OFF THE COAST AND LOW LEVEL MOISTURE
RETURNS. THE GFS IS MOST AGGRESSIVE SHOWING A CHANCE OF
PRECIPITATION RETURNING ON SATURDAY BUT THE SLOWER ECMWF KEEPS FAIR
WEATHER. HAVE KEPT A DRY FORECAST FOR NOW. TEMPERATURES WEDNESDAY
AND THURSDAY WILL AVERAGE A FEW DEGREES BELOW NORMAL WITH THE COOL
AIR ALOFT. FRIDAY AND SATURDAY TEMPERATURES RETURN TO AROUND NORMAL
WITH A SOUTHERLY FLOW REDEVELOPING.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
MID-LEVEL CLOUD COVER WILL INCREASE ACROSS THE FORECAST AREA FROM
WEST TO EAST FROM 17Z ONWARDS AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM CENTERED N OF LAKE SUPERIOR. IN ADDITION...FEW-SCT DIURNAL
STRATOCU AROUND 4500FT ARE POSSIBLE DURING THE AFTERNOON INLAND FROM
THE LAKES. IN ADDITION TO THE INCREASING CLOUD COVER...GUSTY SW
WINDS UP TO 25KT WILL BE POSSIBLE THIS AFTERNOON...STRONGEST EAST OF
LAKES ERIE/ONTARIO INCLUDING KIAG/KBUF AND TO A LESSER EXTENT KART.
GUSTY WINDS SHOULD DIMINISH IN THE 00-02Z TIME FRAME...HOWEVER
STRENGTHENING SSW FLOW MAY LEAD TO DOWNSLOPING WINDS OFF THE
CHAUTAUQUA RIDGE SUN NIGHT WITH GUSTS OF 20-30KT POSSIBLE FROM
KERI-KDKK. CIGS WILL CONTINUE TO LOWER OVERNIGHT AS A SURFACE TROUGH
APPROACHES FROM THE WEST WITH SHRA/TSRA APPROACHING THE NIAGARA
FRONTIER IN THE 12-15Z MON TIME FRAME.

OUTLOOK...
MONDAY THROUGH WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY.
THURSDAY...NO SIGNIFICANT WEATHER EXPECTED.

&&

.MARINE...
SOUTHWESTERLY FLOW WILL TAKE HOLD ACROSS THE LOWER GREAT LAKES THIS
AFTERNOON WITH WINDS PUSHING 15-20KTS BY THIS AFTERNOON. STRONGEST
WINDS ARE EXPECTED ON THE EAST END OF LAKE ERIE...THE NIAGARA
RIVER...AND WESTERN LAKE ONTARIO WHERE SMALL CRAFT ADVISORIES ARE IN
EFFECT. WINDS SHOULD DIMINISH SOMEWHAT TONIGHT BEFORE STRENGTHENING
TO SMALL CRAFT ADVISORY LEVELS ONCE AGAIN ON MONDAY. IN
ADDITION...THE ARRIVAL OF A SURFACE TROUGH WILL BRING SHOWERS AND
THUNDERSTORMS TO THE LAKES ON MONDAY WITH A POTENTIAL FOR STRONGER
GUSTS WITH ANY THUNDERSTORMS THAT OCCUR. UNSETTLED WEATHER WILL
PERSIST INTO THE MIDDLE OF THE WEEK AS A SERIES OF DISTURBANCES
CROSS THE REGION...THOUGH WINDS AND WAVES SHOULD SUBSIDE TUESDAY
INTO WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ020-
         040-041.
         SMALL CRAFT ADVISORY FROM 9 AM TO 8 PM EDT MONDAY FOR
         LEZ020-040-041.
         SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
         LOZ030-042.
         SMALL CRAFT ADVISORY FROM 9 AM TO 8 PM EDT MONDAY FOR
         LOZ030-042-043.

&&

SYNOPSIS...FRANKLIN/WOOD
NEAR TERM...FRANKLIN/WOOD
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...FRANKLIN/WOOD
MARINE...FRANKLIN/WOOD
Hazardous weather outlook, Jul 6, 5:40 AM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
540 AM EDT SUN JUL 6 2014

NYZ001>008-010>014-019>021-085-070945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
540 AM EDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERAL ROUND OF SHOWERS AND THUNDERSTORMS ARE LIKELY BETWEEN
MONDAY AFTERNOON AND TUESDAY EVENING...SOME OF WHICH WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS AND HAIL ALONG WITH HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-070945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
540 AM EDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERAL ROUND OF SHOWERS AND THUNDERSTORMS ARE LIKELY BETWEEN
MONDAY AFTERNOON AND TUESDAY EVENING...SOME OF WHICH WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SMITH

Nearby

Small Craft Advisories in New York, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.